MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the multifocal intraocular lens (iol) was implanted into the patient right eye.The iol was explanted in a secondary surgical procedure due to complaints of negative dysphotopsia.Replaced the lens of the right eye with a non-j&j monofocal iol.Additional information received stated that patient now have fewer halos and still have inferior quadrant vision loss (od> os) and doing better.There was incision enlargement.No other patient injury and suture/vitrectomy were not required.No further information is available.
 
Additional Manufacturer Narrative
Section a5: unknown, asked but not available.Section b3: date of event: unknown, not provided, but the best estimate date is between (b)(6)2022 and (b)(6)2023.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: an additional follow-up response revealed that halos were present after implantation of original lens and the patient still has it now after exchange with non-j&j lenses.Before explant, visual acuity was udva 20/40, and now it is 20/30 with non-j&j lenses.The surgeon believes she has had a significant workup.It was not iol that caused the issue.It is likely due to cns dysfunction.No further information is available.The following sections have been updated accordingly: section b3: date of event: (b)(6) 2023.Section e1: telephone number : (b)(6).Section h3: product evaluation was not performed because the product has not been returned.If product is received after initial closure, the pi and cp (if necessary) may be re-opened to complete the return investigation.The complaint issue reported could not be confirmed.As per complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.Section h6: based on the additional information received, the code from the initial mdr, clinical code: 4581 - hs-incision enlarged is no longer applicable.Health effect - clinical code: 2138 -visual impairment has been added to reflect the new information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7014710796
MDR Report Key17628618
Report Number3012236936-2023-02147
Device Sequence Number20658396
Product Code POE
UDI-Device Identifier05050474761643
UDI-Public(01)05050474761643(17)250407
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/07/2025
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale
Patient Weight66 KG